Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 13, 2006, 4:58 PM MST for Cochise County, Arizona. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 4:58 PM MST (23:58 UTC)
- Expired
- Jul 13, 2006, 6:00 PM MST
- In force
- 62 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:20 PM MST | FLASH FLOOD | 3 N Huachuca City, AZ | RAINFALL OF 1.50 INCHES IN ONE HOUR CAUSED PROPERTY FLOODING NEAR WHETSTONE...WITH SEVERAL WASHES OUT OF THEIR BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 12.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 140001 FFWTWC AZC003-140200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 458 PM MST THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 700 PM MST * AT 454 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM NEAR WHETSTONE...WHERE 1.00 INCH HAS FALLEN OVER THE PAST 30 MINUTES. EXPECT 1 TO 2 INCHES OF RAINFALL OVER THE NEXT 2 HOURS IN THE WARNING AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENSON DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3200 11016 3198 11044 3142 11045 3144 11008 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 140028 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 523 PM MST THU JUL 13 2006 AZC003-140200- COCHISE AZ- 523 PM MST THU JUL 13 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR WEST CENTRAL COCHISE COUNTY... AT 517 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING NEAR WHETSTONE...WHERE FROM 1.00 TO 2.50 INCHES OF RAINFALL HAS OCCURED OVER THE PAST ONE HOUR. SEVERAL WASHES WERE REPORTED OVERFLOWING THERE BANKS AND FLOODING PROPERTIES IN THE WARNING AREA. LOW WATER CROSSINGS WILL LIKELY HAVE SIGNIFICANT WATER FLOWS...ESPECIALLY NEAR WHETSTONE. THUNDERSTORMS NEAR BENSON AND SIERRA VISTA HAVE WEAKENED...THEREFORE THESE LOCATION ARE NO LONGER INCLUDED IN THE WARNING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHETSTONE... SAINT DAVID...KARTCHNER CAVERNS STATE PARK AND FAIRBANK. ADDITIONAL RAINFALL AMOUNTS OF OF UP TO 1.00 INCH ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3191 11016 3190 11044 3162 11043 3164 11016 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 140202 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 659 PM MST THU JUL 13 2006 AZC003-140209- COCHISE AZ- 659 PM MST THU JUL 13 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MST FOR WEST CENTRAL COCHISE COUNTY... THE HEAVY RAINFALL HAS ENDED...HOWEVER RUNOFF FROM EARLIER HEAVY RAINS WILL CAUSE AREAS OF PONDED WATER AND FLOW IN WASHES. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3191 11016 3190 11044 3162 11043 3164 11016 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:30 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 1:30 PM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST THU JUL 13 2006 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL PROVIDE HOT TEMPERATURES TODAY AND TOMORROW. THERE IS ENOUGH MOISTURE FOR SCATTERED MAINLY MOUNTAIN THUNDERSTORMS AS WELL. EXPECT AN INCREASE IN THUNDERSTORM ACTIVITY AS THE HIGH MOVES NORTH. && .DISCUSSION...12Z KTUS SOUNDING SHOWED PRECIPITABLE WATER UP TO 1.5 INCHES AND MORNING SURFACE DEWPTS RUNNING IN THE 50S TO NEAR 60. THIS HAS HELD BETTER THAN EXPECTED FOR THE AFTERNOON WITH MOST LOCATIONS IN THE LOWER TO MIDDLE 50S. THE MOST SIGNIFICANT INHIBITION TO CONVECTION HAS BEEN RELATIVELY WARM MID LEVEL TEMPERATURES...BUT THIS IS CHANGING OVER THE NEXT 48 HRS AS THE HIGH MOVES OFF AND MID LEVELS COOL A COUPLE OF DEGREES. WE HAVE SEEN EXPECTED MOUNTAIN THUNDERSTORM DEVELOPMENT WITH STRUGGLES TO GET OFF THE HIGHER TERRAIN...BUT THAT COULD CHANGE WITH VIGOROUS OUTFLOWS LATER THIS AFTERNOON AND EVENING. OVERALL STILL EXPECTING A MORE PERSISTENT MOISTURE INCREASE AS THE FLOW BECOMES MORE FAVORABLE AND WE SEE SOME MID LEVEL COOLING WITH THE HIGH CENTER RECONSOLIDATING TO OUR NORTH OVER THE NEXT 2 TO 3 DAYS. THIS COULD FURTHER BE ENHANCED BY A NICE EASTERLY WAVE LINING UP TO COME ACROSS NORTHERN MEXICO EARLY IN THE NEW WEEK. AN INCREASING CONVECTIVE TREND OVER THE NEXT 48 TO 72 HOURS...BACK TO NEAR NORMAL LEVELS OR EVEN A LITTLE BETTER TO START THE NEW WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jul 13, 4:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.